Thyroid UK
84,025 members99,007 posts

WOCKHARDT (25MCG) & ACTAVIS (50MCG)

Good day,

Please help. Have taken approx. 6 days of the mix above which were recently given to me by a nearby pharmacy. Dosage was changed from 50mcg to 75mcg on last visit to doctor. Last 2/3 days, I've had massive headaches, depression, feeling tearful, bloatedness and slight nausea. Is this a sign of medication adjusting or perhaps 'cos they're from different pharmaceutical companies. Am due for blood testing in April to re-check levels.

14 Replies
oldestnewest

Quite likely the addition of the Teva brand, many members have had bad side effects.

Why not try one of the following to get your 75mcg daily

1) Cut your Actavis 50mcg in half and take one whole 50mcg and one half daily to give 75mcg

2) Alternate 50mcg and 100mcg to average 75mcg daily.

If you use only the Actavis and those new symptoms disappear, you will know that you react to Teva.

I would have thought it would be cheaper to use just 50mcg tablets rather than 50s and 25s anyway.

1 like
Reply

Will try your suggestion... Thank you... I don't understand what Doctors think at times!

Reply

LDonnelly,

Some people do have adverse effects for a few days when they increase dose, it usually resolves within a couple of weeks. If you were taking Actavis prior to the dose increase you could do as SeasideSusie recommends below in case it is the 25mcg Wockhardt causing the adverse effects.

1 like
Reply

Oops, not sure why I read Wockhardt as Teva!!! Should have gone to Specsavers :D Sorry LDonnelly

5 likes
Reply

Actavis seemed to be okay initially. Since taking 25mcg all the symptoms have occurred.

Reply

LDonnelly,

Try SeasideSusie's suggestion of 1.5 Actavis tablets (75mcg).

1 like
Reply

Hi first and foremost your doctor should have your blood levels before adjusting medication.Then prescribe accordingly.I suggest you go back immediately with those side effects. April too far away.Strongs

1 like
Reply

Thank you to all for comments... Doctor put me on 25mcg extra as one doctor took me off for 3 months just 'out of the blue'. Will split the Actavis as suggested above, and see what happens.

Reply

LDonnelly,

ZeeZee786 has a point. Follow up thyroid tests should be 6-8 weeks after dose adjustments, not months away.

2 likes
Reply

Having had problems wit Teva and Mercury Pharma in the past I realised I can only cope with Actavis. when my dose was increased from 100mcg to 125mcg alternate days I insisted that they give me a scrip for 50 mcg Actavis which I then cut in half and took on alternate days, so I have 100 mcg daily + 25 mcg alternate days = average 112.5 mcg daily. Got rid of any chance of unpleasant gut issues etc.

1 like
Reply

At long last finished supply of both tablets... What a pleasure! Visiting the Doctor this week and will request another treatment if possible... Can't stand the side effects. Thanks to all for comments. Will keep you posted.

Reply

Visited Doctor who has prescribed one tablet now 75mcg but New Formulation (Teva Brand). I haven't taken any tablets yet out of new dose and had about 5 days with nothing but feel a lot better. Any idea whether Teva works? Surely it can't be good to chop and change brands all the time?

Reply

LDonnelly,

Did you not trial 1.5 x 50mcg Actavis?

There are mixed reports on Teva. Some hate it and some love it. It's not good to chop and change brands on which you are doing well. If you're not doing well then you need to change brands as you may feel good on an alternative.

Reply

Hi Clutter

Thank you for your comment. I wasn't doing well on the mixed brands... Actavis appeared to be okay, but the combination of Wockhardt had lactose and sucrose which started to cause havoc on my stomach, i.e. cramping etc. I already have gastritis/irritable bowel syndrome and am convinced the lactose is a problem. I then spoke to a Pharmacist who suggested Teva brand of 75mcg which has no lactose. I haven't yet started them.

Reply

You may also like...